MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 LT; PRSTHSS,KNEE,PTELLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMER

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 LT; PRSTHSS,KNEE,PTELLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMER
Catalog Number 71423224
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to gonarthrosis.The devices were implanted in 2017 and explanted on (b)(6) 2018.
 
Additional Manufacturer Narrative
The associated genesis ii cmt tibial baseplate, legion ps femoral component and legion ps high flexion articular insert were not returned for evaluation.The devices were manufactured in 2017.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, based only on a partial translation of the handwritten note the mention of a ¿cement spacer¿ raise suspicion that the revision was performed due to infection.The patient impact beyond the reported revision cannot be determined and no further medical assessment is warranted at this time.Proper translation of the handwritten document has been requested.Should clinical information become available, the clinical/medical task may be re-opened.Products were sterilized according to sterilization release documentation from quality control.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated genesis ii cmt tibial baseplate, legion ps femoral component and legion ps high flexion articular insert were not returned for evaluation.The devices were manufactured in 2017.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, based only on a partial translation of the handwritten note the mention of a ¿cement spacer¿ raise suspicion that the revision was performed due to infection.The patient impact beyond the reported revision cannot be determined and no further medical assessment is warranted at this time.Proper translation of the handwritten document has been requested.Should clinical information become available, the clinical/medical task may be re-opened.Products were sterilized according to sterilization release documentation from quality control.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated genesis ii cmt tibial baseplate, legion ps femoral component and legion ps high flexion articular insert were not returned for evaluation.The devices were manufactured in 2017 and implanted in the same year.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.All devices were found to be sterilized according to sterilization release documentation from quality control.Complaint record review found no other complained devices for the reported condition.The revision procedure was identified to have taken place due to gonarthrosis.Gonarthrosis is a joint disease that can often develop in patients.As the disease progresses, however, pain in the knees intensifies and begins to significantly restrict a person¿s ability to move normally as they go about their daily activities.There were no indications that the explanted devices were considered at fault for the patient¿s condition.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.The patient impact beyond the reported revision cannot be determined and no further medical assessment is warranted at this time.Should clinical information become available, the clinical/medical task will be reopened and reevaluated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional event information be received, the complaint will be reopened and reevaluated.

Brand Name
LEGION PS NP FEM SZ 4 LT
Common Device Name
PRSTHSS,KNEE,PTELLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8446266
Report Number1020279-2019-01152
Device Sequence Number16229328
Product Code JWH
UDI-Device Identifier00885556030349
UDI-Public00885556030349
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423224
Device Lot Number17CM21130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer02/21/2019
02/21/2019
02/21/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/13/2019
04/15/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age44 YR